Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

IF value: 1.558
IF1.558
IF 5-year value: 1.475
IF 5-year
1.475
CiteScore value: 2.8
CiteScore
2.8
SNIP value: 0.921
SNIP0.921
IPP value: 1.56
IPP1.56
SJR value: 0.571
SJR0.571
Scimago H <br class='widget-line-break'>index value: 55
Scimago H
index
55
h5-index value: 22
h5-index22
Volume 24, issue 3
Nonlin. Processes Geophys., 24, 455–460, 2017
https://doi.org/10.5194/npg-24-455-2017
© Author(s) 2017. This work is distributed under
the Creative Commons Attribution 3.0 License.

Special issue: Waves in media with pre-existing or emerging inhomogeneities...

Nonlin. Processes Geophys., 24, 455–460, 2017
https://doi.org/10.5194/npg-24-455-2017
© Author(s) 2017. This work is distributed under
the Creative Commons Attribution 3.0 License.

Research article 10 Aug 2017

Research article | 10 Aug 2017

Analysis of wave propagation in a discrete chain of bilinear oscillators

Maria S. Kuznetsova1, Elena Pasternak2, and Arcady V. Dyskin1 Maria S. Kuznetsova et al.
  • 1School of Civil, Environmental and Mining Engineering, The University of Western Australia, Perth, 6009, Australia
  • 2School of Mechanical and Chemical Engineering, The University of Western Australia, Perth, 6009, Australia

Abstract. The process of wave propagation in the discrete chain of bilinear oscillators subjected to several types of external harmonic excitation has been analysed. The phenomenon of sign inversion of the displacement is observed for tension–compression excitation. The solution for wave propagation in a continuous 1-D bimodular rod is developed and the numerical results are compared.

Publications Copernicus
Download
Short summary
The process of wave propagation in the discrete chain of bilinear oscillators subjected to several types of external harmonic excitation has been analysed. The phenomenon of sign inversion of the displacement is observed for tension–compression excitation. The solution for wave propagation in a continuous 1-D bimodular rod is developed and the numerical results are compared showing good agreement.
The process of wave propagation in the discrete chain of bilinear oscillators subjected to...
Citation